Jump to ContentJump to Main Navigation
Show Summary Details
More options …


Journal of the International Association for Semiotic Studies / Revue de l'Association Internationale de Sémiotique

Editor-in-Chief: Danesi, Marcel

6 Issues per year

IMPACT FACTOR 2017: 0.183
5-year IMPACT FACTOR: 0.283

CiteScore 2017: 0.23

SCImago Journal Rank (SJR) 2017: 0.228
Source Normalized Impact per Paper (SNIP) 2017: 0.634

Agenzia Nazionale di Valutazione del Sistema Universitario e della Ricerca: Classe A

See all formats and pricing
More options …
Volume 2011, Issue 184


Peirce's 10, 28, and 66 sign-types: The simplest mathematics

Robert W. Burch
Published Online: 2011-03-22 | DOI: https://doi.org/10.1515/semi.2011.023


From three simple Peircean semeiotic principles, the general formula is derived for the number of definable sign-types from the number of semeiotic trichotomies to be used in defining the sign-types. If k is the number of such trichotomies, then [(k + 1) (k + 2)]/2 is the number of sign-types definable by appealing to them. The significance of the derivation lies in its setting constraints on particular detailed theories of sign-types.

Keywords:: Peirce; Sign-Types; Semeiotic; Finite Differences; Triads; Triadic Divisions

About the article

Published Online: 2011-03-22

Published in Print: 2011-04-01

Citation Information: Semiotica, Volume 2011, Issue 184, Pages 93–98, ISSN (Online) 1613-3692, ISSN (Print) 0037-1998, DOI: https://doi.org/10.1515/semi.2011.023.

Export Citation

Comments (0)

Please log in or register to comment.
Log in